Alert archive / Florida / Red Flag Warnings in 2023
Red Flag Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 3, 2023, 2:53 AM EDT for 6 counties in Florida. It took effect at May 3, 2023, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2023, 2:53 AM EDT (06:53 UTC)
- In effect from
- May 3, 2023, 12:00 PM EDT
- Expired
- May 3, 2023, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
479 WWUS82 KMLB 030653 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 253 AM EDT Wed May 3 2023 ...HIGH FIRE DANGER EXPECTED ACROSS NORTHERN EAST CENTRAL FLORIDA WEDNESDAY AFTERNOON... FLZ041-044>046-053-141-144-247-347-447-547-647-747-040000- /O.UPG.KMLB.FW.A.0002.230503T1600Z-230504T0000Z/ /O.NEW.KMLB.FW.W.0002.230503T1600Z-230504T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola- Coastal Volusia-Southern Lake-Inland Northern Brevard- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- 253 AM EDT Wed May 3 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR FOR LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS ACROSS NORTHERN EAST CENTRAL FLORIDA... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from noon today to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Volusia, Lake, Seminole, Orange, Brevard, and Osceola counties. * WINDS...West 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...Minimum values of 25 to 35 percent. * IMPACTS...Any new or existing fires will be capable of rapid spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Fehling
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 2, 10:15 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 2, 10:15 PM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1015 PM EDT Tue May 2 2023
...New UPDATE, MARINE, FIRE WEATHER, AVIATION, PREV DISCUSSION...
.UPDATE...
Issued at 1013 PM EDT Tue May 2 2023
Made a few adjustments to winds for the late evening and
temperatures for the overnight based on observations, but nothing
too significant. Both were a little low in the forecast, so bumped
winds through 10 PM up a couple miles per hour, and blended hi-res
guidance into the overnight lows. Otherwise, forecast remains on
track for a quiet and dry night with some transient high clouds
and lows in the low to mid 60s.
&&
.MARINE...
Issued at 1013 PM EDT Tue May 2 2023
Tonight...Westerly flow and dry conditions continue as a large low
pressure system over the E US slow slides eastward. Boating
conditions become poor to briefly hazardous across the offshore
waters and the Volusia nearshore waters as winds increase 15 to 20
kts early tonight, then further increase to 20 to 25 kts from late
tonight through early Wednesday morning. Due to the briefness of
the surge, seas expected to reach 4-5 ft offshore and 2-3 ft
nearshore. Small craft should exercise caution in the Volusia
waters away from the coast, and well offshore of the Brevard and
Treasure Coast waters.
&&
.FIRE WEATHER...
Issued at 1013 PM EDT Tue May 2 2023
Wednesday...High fire danger expected from Osceola-Brevard
counties northward due to low minimum RHs and breezy conditions. A
Fire Weather Watch has been issued for Wed afternoon from noon to
8 PM. Minimum RHs will drop to 25-35 pct across the counties in
the Fire Weather Watch as westerly winds increase to just below 15
mph in the afternoon
Thursday-Friday...Minimum RH values are forecast to reach 25 to 30
percent over interior sections on Thursday, and possibly over the
far western interior Friday. Fire weather concerns will continue
to be an issue as no significant rain chances are in the forecast
the next few days. These dry conditions with elevated dispersion
could cause re-ignition of any smoldering fires started by recent
lightning strikes.
&&
.AVIATION...
(00Z TAFS)
Issued at 1013 PM EDT Tue May 2 2023
VFR conditions prevail through the TAF period. Breezy/gusty
westerly winds ease to around 8 kts by 02Z, then increase to 10-15
kts (closer to 10 kts along the Treasure and Southern Space
Coasts) and gusty Wed.
&&
.PREV DISCUSSION...
Issued at 1013 PM EDT Tue May 2 2023
Wednesday...An upper level low over the NE US will continue to
shift slightly eastward through the day, pushing offshore into the
Atlantic late in the day. Locally, westerly winds will veer
northwest and remain 10-15 mph. Dry conditions expected, with
forecast soundings showing a fairly dry airmass in the low levels
(PW values ranging from 0.50-1.00"),and increasing moisture in the
mid to upper levels(altocu). Afternoon temperatures will be in
the low to mid 80s from Brevard to Osceola counties northward due
to an increase in mid to high clouds, and mid to upper 80s
southward where more daytime heating is expected to occur.
modified prev disc...
Thu-Mon...Warming and dry conds ascd with a ridge dominant regime
will give way late week to mildly disturbed wx as an approaching
mid level wave combines with increasing low-mid level moisture to
produce a mentionable chc of a few storms by Sat aftn. Have added
a small 20 PoP for afternoon convection over land on Sat and
slightly increased up to 20 to 30 pct Sunday. High temperatures
will be in the mid 80s on Thursday, warming into the U80s/ near 90
Friday and Saturday across the interior, with mid 80s along the
coast, and low 80s east of I-95 and mid 80s west of I-95 on
Sunday. Ridging wl advance toward the state early into the week,
and this wl be reflected in a lower PoP next Monday as chcs lower
to around 15 to 20 pct coverage for the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 83 59 81 / 0 0 0 0
MCO 64 85 60 85 / 0 0 0 0
MLB 64 86 62 83 / 0 0 0 0
VRB 64 88 61 84 / 0 0 0 0
LEE 64 84 58 86 / 0 0 0 0
SFB 63 85 58 85 / 0 0 0 0
ORL 66 86 61 87 / 0 0 0 0
FPR 64 86 62 83 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for FLZ041-044>046-053-141-144-247-347-447-547-647-
747.
AM...None.
&&
Haley/CristaldiHazardous weather outlook, May 2, 8:51 PM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 851 PM EDT Tue May 2 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-031000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 851 PM EDT Tue May 2 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at all central Florida Atlantic beaches tonight. .WIND AND SEA IMPACT... Boating conditions will be poor to briefly hazardous across the offshore waters and the Volusia nearshore waters tonight. Westerly winds 15 to 20 kts increase to 20 to 25 kts from late tonight through early Wednesday morning, but seas only expected to build up to 5 feet. Small craft should exercise caution in the Volusia waters away from the coast, and well offshore in the Brevard and Treasure Coast waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A moderate risk of dangerous rip currents is expected to continue at all east central Florida beaches through the week. Additionally, continued dry conditions and low relative humidity will contribute to increased fire weather concerns through much of this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Fehling/Watson/Haley
Nearby
Red Flag Warnings in Florida, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.